MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL VASCU-PICC

MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL VASCU-PICC
Model Number MD17012601
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Line was leaking iv fluid and blood.Per the rn, the patient was alive after the line was removed and received another line.However, there was a clabsi so she cannot be certain that having a line that was compromised had no contribution.
 
Additional Manufacturer Narrative
The device involved in the incident was not returned for evaluation and no photographs provided.The exact location of the leak is unknown.The contract manufacturer conducted a review of the manufacture records for the lot number provided.Their investigation revealed the device was manufactured and inspected according to specification with no non-conformances or abnormalities.The manufacture process includes a 100% leak test performed as a last step in the process.This test would have detected any holes, leaks, or weak areas if they had existed at the time of manufacture.Without an evaluation of the device a root cause cannot be determined.The catheter was implanted for 48 days prior to the leak.The report indicated the patient had this line removed and received another line.In addition, it was reported the patient had a central line associated blood stream infection (clabsi).There is no indication the clabsi was associated with the patient?s death.Infection and thrombosis are the two most common complications of central line catheters, and both are noted in the instructions for use (ifu).The instructions for use (ifu) contains the following warnings and precautions that should be followed to minimize the occurrence of holes, tears, and leaks in the catheter.Do not use infusion equipment which can exceed the working pressure of 1.0 bar max/750mmhg (14.5 psi).Only use infusion equipment complying with standards, which do not exceed a shut-off pressure of 1.0 bar.Bolus injections should be slow and must not exceed the maximum bolus pressure of 1.2 bar/900mmhg (17.4 psi).Small syringes will generate excessive pressure and may damage the catheter.The use of 10cc or larger syringes are recommended.Do not use sharp instruments near the extension lines or catheter lumen.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.6F X 50CM DUAL VASCU-PICC
Common Device Name
VASCU-PICC
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key12954832
Report Number2518902-2021-00069
Device Sequence Number11969559
Product Code LJS
UDI-Device Identifier00884908146493
UDI-Public884908146493
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/01/2022
Device Model NumberMD17012601
Device Catalogue NumberMD17012601
Device Lot NumberMPQF690 S2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2021
Supplement Date Received by Manufacturer12/02/2021
Initial Report FDA Received Date12/07/2021
Supplement Report FDA Received Date02/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age31 WK
Patient SexMale
Patient Weight1 KG